MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32541
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/05/2022
Type of Reportable Event Death
Event or Problem Description
The device would rotate 180 degrees every time it was advanced through the groin.Rotation was eventually corrected and graft deployment was begun.After opening the first two stents, the orientation rotated on the graft.Rotation of the entire system was performed.When the graft was now correctly oriented, the distal end of the graft was opened.Upon, opening the distal end, it was noted that the graft was wrapped around itself (like a candy wrapper).Cannulation of the fenestrations was performed for the arm through the scallop as the physician could not cannulate through the wrapped graft (from below).Therefore, cannulation was done through the arm.Upon removing, the gold trigger wire, the wire snapped.Hemostats were then used to grab the remainder of the wire that snapped from the gold knob.The black trigger wire also snapped at the hub and was unable to be pulled from the device.Therefore, the top cap could not be deployed.The operation was converted to an open procedure.The patient expired in the icu while at the hospital.Note: the patient had an existing endologics graft sitting approx.2 cm's below the patients renals.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key15294596
Report Number3005580113-2022-00096
Device Sequence Number11464574
Product Code MIH
UDI-Device Identifier10827002325415
UDI-Public(01)10827002325415(17)250617(10)AC1112891
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2022
Report Date (Section F) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2025
Device Model NumberG32541
Device Catalogue NumberZFEN-P-2-26-124-R
Device Lot NumberAC1112891
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/04/2022
Device Age2 MO
Event Location Hospital
Date Report to Manufacturer08/25/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/25/2022
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age78 YR
Patient SexFemale
Date Report Sent to FDA08/25/2022